Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 108, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Nov 5, 2008, 8:15 PM CST for Osage County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2008, 8:15 PM CST (02:15 UTC)
- Expired
- Nov 5, 2008, 8:50 PM CST
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 2:17 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 060215 TORTSA OKC113-060300- /O.NEW.KTSA.TO.W.0108.081106T0215Z-081106T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 815 PM CST WED NOV 5 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 900 PM CST * AT 813 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A POTENTIALLY TORNADIC THUNDERSTORM WITH STRONG LOW LEVEL ROTATION 22 MILES SOUTHWEST OF AVANT...MOVING NORTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM...A TORNADO IS OCCURRING OR COULD FORM AT ANY TIME. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARNSDALL AND AVANT. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3669 9616 3643 9601 3626 9634 3632 9643 TIME...MOT...LOC 0215Z 223DEG 32KT 3630 9635 $$
1 follow-up statement
000 WWUS54 KTSA 060250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 PM CST WED NOV 5 2008 OKC113-060300- /O.CAN.KTSA.TO.W.0108.000000T0000Z-081106T0300Z/ OSAGE OK- 850 PM CST WED NOV 5 2008 ...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CST. LAT...LON 3669 9616 3643 9601 3626 9634 3632 9643 TIME...MOT...LOC 0250Z 218DEG 42KT 3657 9603 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Nov 5, 7:45 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 5, 7:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 745 PM CST WED NOV 5 2008 .MESOSCALE UPDATE... SURFACE-BASED CAPE OF 500 TO 1000 J/KG REMAINED IN PLACE AT 7PM/0100 UTC SOUTH AND WEST OF A PAWNEE... CLAREMORE...BOSWELL LINE. WITH STRONG SHEAR IN PLACE OVER THE AREA THE EXISTING STORMS IN THE REGION DESCRIBED ABOVE CONTINUE TO BE SURFACE-BASED OR AT LEAST VERY NEARLY SURFACE-BASED WITH MESOCYCLONES. THEREFORE THE FULL RANGE OF SEVERE WEATHER POTENTIAL CONTINUES... BUT WITH THE EMPHASIS ON HAIL AND WIND. THE MID-LEVEL COOLING DOES NOT LOOK LIKE IT WILL REACH THE EAST EDGE OF THE CAP BEFORE 11PM/0500 UTC...SO CELLS REACHING A VINITA...MUSKOGEE...BOSWELL LINE BEFORE THEN SHOULD RAPIDLY BECOME ELEVATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Nov 5, 4:50 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CST WED NOV 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CST WED NOV 5 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF A DRY LINE LOCATED ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL CONTINUE TO AFFECT MAINLY NORTHEAST OKLAHOMA THROUGH THIS EVENING AS THEY MOVE NORTHEAST ACROSS THE AREA. MODERATE INSTABILITY AND STRONG WIND SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM STRUCTURES WITH THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WIND. MEANWHILE...A COLD FRONT LOCATED ACROSS CENTRAL KANSAS AND NORTHWEST OKLAHOMA AT 5 PM WILL MOVE EAST INTO THE AREA LATE THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT. DAMAGING WIND WILL BE THE MAIN THREAT WITH THE SQUALL LINE THAT WILL MOVE THROUGH THE AREA OVERNIGHT. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE AND A LOW TORNADO POTENTIAL WILL EXIST WITH THE LINE OF THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A LINE OF THUNDERSTORMS IS EXPECTED TO EXIT NORTHWEST ARKANSAS EARLY THURSDAY MORNING AS DRIER AIR SPREADS ACROSS THE REGION FROM THE WEST BEHIND THE COLD FRONT. FAIR WEATHER WILL PREVAIL ACROSS THE AREA FRIDAY AND SATURDAY. ANOTHER STRONG STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT THROUGH EARLY TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. 69
In the hours before
Special weather statement, Nov 5, 7:25 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CST WED NOV 5 2008
OKZ056-057-060200-
CRAIG OK-NOWATA OK-
725 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND EASTERN NOWATA
AT 725 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF HOLLOW TO 3 MILES SOUTHWEST OF
CENTRALIA TO 3 MILES NORTH OF NEW ALLUWE...MOVING NORTHEAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NEW ALLUWE...CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...
CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA.
LAT...LON 3699 9504 3679 9504 3661 9541 3660 9556
3660 9557 3674 9547 3699 9547 3700 9544
TIME...MOT...LOC 0125Z 239DEG 35KT 3695 9537 3679 9537
3667 9546Special weather statement, Nov 5, 7:41 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CST WED NOV 5 2008
OKZ060-064-066-060215-
CREEK OK-OKMULGEE OK-TULSA OK-
741 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...EASTERN CREEK AND TULSA
AT 741 PM CST...DOPPLER RADAR INDICATED A STRONG CLUSTER OF
THUNDERSTORMS CENTERED OVER KIEFER...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA
...LIBERTY...BIXBY...JENKS...GLENPOOL...BROKEN
ARROW...MOUNDS...KIEFER AND SAPULPA.
THIS CLUSTER OF STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND
WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 10 PM CST.
LAT...LON 3606 9611 3625 9582 3623 9581 3622 9582
3617 9582 3617 9580 3599 9576 3586 9596
3578 9619
TIME...MOT...LOC 0141Z 224DEG 42KT 3597 9602Local storm report, Nov 5, 7:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 N HALLETT 36.25N 96.57W
11/05/2008 E1.75 INCH PAWNEE OK BROADCAST MEDIA
&&
JDSSpecial weather statement, Nov 5, 7:56 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CST WED NOV 5 2008
OKZ065-060230-
OKFUSKEE OK-
756 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CST
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 756 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF CASTLE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN...CASTLE...
BOLEY...MASON AND OKFUSKEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3565 9637 3565 9633 3559 9618 3556 9618
3556 9610 3532 9641 3535 9644 3546 9645
3545 9647 3542 9649 3544 9654 3542 9656
3543 9657
TIME...MOT...LOC 0156Z 221DEG 40KT 3546 9640Special weather statement, Nov 5, 8:05 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CST WED NOV 5 2008
OKZ060-061-060230-
ROGERS OK-TULSA OK-
805 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS AND TULSA
AT 805 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TULSA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...CATOOSA...OWASSO AND
COLLINSVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST.
LAT...LON 3640 9556 3606 9585 3606 9603 3608 9603
3643 9589
TIME...MOT...LOC 0205Z 214DEG 47KT 3614 9595 3614 9584Local storm report, Nov 5, 8:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 5 W CLEVELAND 36.31N 96.55W
11/05/2008 E1.00 INCH OSAGE OK TRAINED SPOTTER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:11 PM CST | Special Weather Statement | TSA | Creek | 34 min |
| Nov 5, 6:24 PM CST | Special Weather Statement | TSA | Washington | 36 min |
| Nov 5, 6:31 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 59 min |
| Nov 5, 6:39 PM CST | Special Weather Statement | TSA | Creek | 36 min |
| Nov 5, 6:50 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Nov 5, 7:09 PM CST | Special Weather Statement | TSA | Osage | 36 min |
| Nov 5, 7:25 PM CST | Special Weather Statement | TSA | Craig | 35 min |
| Nov 5, 7:31 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 59 min |
| Nov 5, 7:41 PM CST | Special Weather Statement | TSA | Tulsa | 34 min |
| Nov 5, 7:47 PM CST | Areal Flood Advisory | TSA | Pawnee | 118 min |
| Nov 5, 7:56 PM CST | Special Weather Statement | TSA | Okfuskee | 34 min |
| Nov 5, 8:04 PM CST | Flash Flood Warning | TSA | Pawnee | 5 hr |
| Nov 5, 8:05 PM CST | Special Weather Statement | TSA | Rogers, Tulsa | 25 min |
| Nov 5, 8:36 PM CST | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 54 min |
| Nov 5, 8:43 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 47 min |
| Nov 5, 9:00 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 45 min |
| Nov 5, 9:10 PM CST | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 53 min |
| Nov 5, 9:29 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 61 min |
| Nov 5, 9:38 PM CST | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 112 min |
| Nov 5, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa | 50 min |
| Nov 5, 9:59 PM CST | Special Weather Statement | TSA | Craig | 31 min |
| Nov 5, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 34 min |
| Nov 5, 10:15 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 42 min |
| Nov 5, 10:33 PM CST | Special Weather Statement | TSA | Craig | 27 min |
| Nov 5, 10:35 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 55 min |
| Nov 5, 10:48 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 57 min |
| Nov 5, 11:09 PM CST | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 36 min |
| Nov 5, 11:21 PM CST | Special Weather Statement | TSA | Craig, Ottawa | 24 min |
| Nov 5, 11:29 PM CST | Areal Flood Advisory | TSA | Ottawa | 91 min |
| Nov 5, 11:35 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 40 min |
| Nov 5, 11:41 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 64 min |
| Nov 6, 12:15 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 60 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.